MAUDE Adverse Event Report: INPECO SA FLEXLAB; LABORATORY AUTOMATION SYSTEM

INPECO SA FLEXLAB; LABORATORY AUTOMATION SYSTEM
Medical Device Problem Codes Output Problem (3005); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported another occurrence of the event described in mdr 3010825766-2025-00003 in the same laboratory.The aliquoter module (alx, #3) caused the mismatch of more than 200 tubes between daughter and mother tubes.The impacted sample tubes had to be manually retrieved by the operators.The mismatch probably started after the error "m34e0 - tube labeled orientation verification activated error" at around 5:11am in the night of the (b)(6) 2025.According to the laboratory workflow, the mother tubes are tested before being sent to the aliquoter module.The aliquot sample tubes can be sorted at the input output module (iox) to perform pcr tests outside the automation system or sent to the tested on the cobas 8000 instrument.In the first case, the operator may become aware of the mismatch when he finds in the sorting rack either a sample tube with a test name printed on the label different from the test name written on the iox display bar or a sample tube with an unexpected sid.If the mismatch is not noticed, the event may lead to incorrect results.The customer did not communicate any real clinical impact on the involved patients.In the second case, due to the analyzer's pick-and-place mechanism, these sample tubes are scanned by a barcode reader before being unloaded from the track.The automation system flagged with the error 5d22 - sample id mismatch the involved tubes and sent them to the error lane of the iox to be manually managed by the operators.
 
Additional Manufacturer Narrative
The mismatch starts after errors which require to open the aliquoter module printer head if the operators leave sample tubes inside the printer.The investigation is ongoing to determine the specific scenarios which may require the opening of the printer head triggering the issue and to identify how to fix it.
 
Additional Manufacturer Narrative
The investigation has confirmed that the aliquoter module x (malx) may generate secondary sample tubes without labels or with a label reporting information inconsistent with the actual sample dispensed into the tube.The event occurs if the operators open the printer head of the aliquoter module x (malx) and do not empty the printer tubes buffer removing all the secondary sample tubes.The issue may impact the involved patients only if the secondary sample tubes affected by the issue are routed to an output module and they are unloaded from the automation system.The issue has been fixed in malx increment 1.4.Inpeco has submitted a mandatory corrective action related to this issue (reference code: 3010825766 - 102725 - 002 - c).

Brand Name
FLEXLAB
Common Device Name
LABORATORY AUTOMATION SYSTEM
Manufacturer (Section D)
INPECO SA
via torraccia 26
novazzano 6883
SZ  6883
Manufacturer (Section G)
INPECO SPA
via givoletto 15
val della torre,
IT  
Manufacturer Contact
eva balzarotti
via torraccia 26
novazzano, 6883
SZ   6883
MDR Report Key22961997
Report Number3010825766-2025-00006
Device Sequence Number9520018
Product Code JQP
UDI-Device Identifier07640172340004
UDI-Public(01)07640172340004(11)250211
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K121012
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 10/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2025
Supplement Date Received by Manufacturer10/27/2025
Initial Report FDA Received Date09/04/2025
Supplement Report FDA Received Date10/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown